me again

Sorry about that long gap between posts again. This year has just been an endless cycle:

New medication. Bad side-effects for weeks. Slowly get better. Feel ok for a few days. Increase dose of new medication. Repeat.

A week and a half ago I finally started the highest possible dose of Uptravi: 1600mcg 2x/day. The side effects have been brutal. Same as in all my other posts, but extra-bad.

At this point I’m ok for about two hours after I take my first dose, and then I get hit with nausea, full-body aches, knee and foot pain, headache, hot-face, and fatigue. The headaches have been better for the last couple of days but the fatigue is worse. Or maybe it’s not actually worse, I just notice it more now that the headaches are better :)

Anyway. I lie in bed all day after that first two hours, just resting. I start feeling better again after about 6 hours, and now I sleep through whatever happens to me after I take the nighttime dose, though the first few nights were bad.

But that’s ok. Uptravi is definitely helping me feel better (when I don’t feel miserable, lol). I have turned my nighttime oxygen down from 3.5 lpm to 2.5 lpm, and I usually forget to turn it on until I go to bed, in contrast to six months ago when I needed it in the early afternoon almost every day. In the morning I can walk slowly for a while without any extra oxygen at all.

So right there, that’s worth all this agony! And the agony is coming to an end. In a month or two the side-effects will be much more tolerable, and I won’t be increasing again and I can just enjoy taking slow walks in the morning without extra oxygen :)

Category: Blog 3 comments »

3 Responses to “me again”

  1. Mike Wilson

    Hi Kara!

    This is so much (MUCH) easier to read than to suffer through, but that having been said: it sounds bad, but… a bit better. At least, it will be better in a few months when the side-effects ease off. And the low oxygen at night, and NONE during the day sound really good. And that makes me feel a bit hopeful too.
    Until then: eat lots of ice cream (for medical reasons to combat side effects, of course) and keep us updated! And… I don’t suppose tiramisu would help?

    Mike ;)

  2. Beege

    I started Uptravi 3 weeks ago, just started my 3rd week yesterday up to 3 pills and I am aching all over. Did you all start hurting that soon. I don’t have any other side affects yet. What does ice cream do? Also, do the side affects ease up after a while?

  3. kara

    In my experience (and everyone reacts differently to Uptravi) the side effects lessened over time and became bearable about 3 weeks after every new dose. Then when I increased to the next dose they started all over again, with new/worse side effects as the dose got higher and higher. (I’m at 1600 now, hooray! 1600 was extra-difficult, but after a month and a half the side effects are beginning to ease up.)

    I eat ice cream before my morning dose of Uptravi because I find it hard to eat in the morning, and having some fat and calories in my system makes it less likely that I’ll have nausea.


Leave a Reply



Back to top